Anxiety Community
klonopin dosage question
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

klonopin dosage question

Hello!
I have been taking .5 klonopin twice a day for approx 2 weeks now. Yesterday, I only took a .5 pill plus 1/4 of a .5 pill. I was feeling pretty good yesterday so I didn't think I needed to take the usual dosage.
I also take 12.5 mg of zoloft daily (since 8/27/10)  
I noticed last night that I had a slight headache in the evening.. Then this morning I felt a little bit nauseous.. Could this be withdrawal from not taking my ususal dose of Klonopin? Or could it be from the Zoloft? Any info would be appreciated!
Thanks!
Michelle
Related Discussions
8 Comments Post a Comment
Blank
370181_tn?1428180348
First off, Michelle, a little scolding. NEVER mess around with the dosage of your medication(s). If you feel you are taking too much or not enough, the only person who should be tweaking your meds is your doctor. Period. End of scolding.

I doubt very much that the slight headache and nausea was from Klonopin w/d. Having said that, NOBODY on this forum is a doctor nor a pharmacist and only those licensed professionals can answer your question with any authority. I suggest you call one or the other for a definite answer. And please, no more messing around with your meds, OK?
Peace
Greenlydia
Blank
1330182_tn?1279819500
I will definitely call my doc in the morning.. I was worried that I may have a reaction because I only took .5 yesterday.. I took my usual dose of .5 twice a day today :) I just get too sedated on the .5 dosage :(  
((HUGS))
Blank
370181_tn?1428180348
The sedation side effect of Klonopin will go away as your body adjusts to it. Since you've been on it for two weeks at a very low dose and still feel too sedated, be sure and bring that up with your doctor. It's nothing to be concerned about......everybody metabolizes stuff at different rates, it's just good to keep him apprised of how you're doing. I will assume that he made it really clear that Klonopin MUST be dosed twice a day. If he should tell you to drop one dose to lessen the sedative effect, please find yourself a better doctor!
Zoloft is also used to treat panic/anxiety as well as depression and is also sedating when treatment is first begun.........usually perscribed to be taken at bedtime for that reason.
I think it's a good combo of meds, and I think you just need to give your body a little more time to adjust............and those are strictly my opinions. It's also a very legitamate reason to talk with your doctor.
Getting these types of meds straight can sometimes be a real pain in the patoot, but well worth it when you finally do. And you will.
I wish you the best and know we are here anytime you want to talk.
Peace
Greenlydia
Blank
1330182_tn?1279819500
Thank you so much for the information :)  I am having a hard time adjusting to the meds right now.. I have days where I feel really good: my appetite is decent, no nausea or tummy cramps.. Then the next day I feel like crap again.. I am only on day 7 of the 12.5mg Zoloft so I am hoping that in another week, the nausea and loose stools (Sorry TMI) will subside..
I think I am better than I was a month ago, I don't have the extreme panic to where I want to commit myself to a hospital... I guess I need to be more patient lol!
Thanks for your kindness and understanding!!
Michelle  <3
Blank
370181_tn?1428180348
Michelle,
That sort of "roller coaster" adjustment your describing is pretty normal. You'll have a good day, then a bad day, then a good morning and a lousy evening...........but it will eventually work itself out. You are on a very small dose of Zoloft as most doctors start you out at 25mg.
He may have started you lower if you are prone to stomach upset, which is the number one complaint with Zoloft, followed closely by loose stools, which by the way, is NOT TMI on this forum! LOL
When I was on Zoloft, some mild nausea and loose stools were the worst side effects I had. It did make me rather sleepy for a few weeks, but that stopped, as did everything else in a couple of weeks. I began to feel a lessening of depression within a month and since Zoloft is also beneficial for panic, I was able to lower my dose of Xanax, which I viewed as a real bonus since my goal is to get off that particular med.
You hit the nail on the head when you said you need to work on your patience! That is something we preach on here all the time. These meds take time to work.........we didn't get depressed in one week and we aren't going to feel better in one week, either! It can be a very slow process with what seems to be no improvement but we tell folks to give it more time. Sometimes it can be very frustrating and sometimes the med really doesn't help us. Patience, as well as trial and error go hand in hand with AD's. It's the nature of the beast.
But you said that you think you're feeling a little better and I'm pretty sure you are if it's been a month. Zoloft is well known for acting faster than many other AD's.
Anytime you have questions, call your doctor. Don't EVER hesitate to take your concerns to him! And don't allow him to allow you to fall through the cracks. You should be having follow up visits with him every 6 weeks or so to re-evaluate where you are, how you're feeling, discuss if you need or want to increase/decrease a med, etc.
If you have more questions or concerns, feel free to PM me.
Peace
Greenlydia    
Blank
Post a Comment
To
Recent Activity
1059521_tn?1432464764
Blank
jezibel joined this community
Welcome them!
4 mins ago
973741_tn?1342346373
Blank
specialmom Garden was in, plants thri... Comment
52 mins ago
1059521_tn?1432464764
Blank
When you forget the past, you forge...
2 hrs ago by jezibel
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
LRon
MI
Avatar_f_tn
Blank
cmac21
ON
2035404_tn?1382849589
Blank
Embrace123
Beverlyhills , CA
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
LRon
MI
Avatar_f_tn
Blank
cmac21
ON
2035404_tn?1382849589
Blank
Embrace123
Beverlyhills , CA